Sign in to follow this  
Followers 0

Upping my Ativan for the dentist in 2 hours?

3 posts in this topic

OK, so I take 2-3 mg of Ativan/day for my GAD and that makes me feel normal and not nervous and fine.

I will take 1mg in the AM and 1mg in the afternoon and then sometimes in the evening if I'm doing something that raises my anxiety.

2 weeks ago I took 2 in the AM before going to the dentist to get a filling. I've never had a filling and hate people's hands in my mouth. I also hate when things are put to sleep or numb. So as soon as the numbing shit got to my throat and I couldnt feel my throat I felt like I was going to throw up. It's so frustrating because I'm really not afraid of the dentist, I'm afraid of having anxiety and that's what causes my anxiety.

OKAY, so I rescheduled after they could tell I was in no shape to go through with it.

I'm going back today at 4:15 (roughly 2 hours from now). They are giving me nitrous oxide this time and I (of course) am going to take my Ativan. This leads to my question.

Question: How much Ativan can you take at one time?

I have taken 4mg before, but that's throughout the day. The most I've taken at once is 2mg. I'm wondering if I should take 1mg now (at 2pm) and then 2mg later (half hour before procedure).

Thoughts anyone? I know that 4mg won't kill me, but is taking 3mg within 2 hours or less bad?

TY so much.


Share this post

Link to post
Share on other sites

I take a little extra xanax before the dentist

just be careful and have someone drive you

don't drive on an increased dose

Share this post

Link to post
Share on other sites

I take 1 mg of Ativan for smaller upsets and 2 mg for major issues. For example 1mg for a minor car wreck, a fender bender with no one hurt. 2 mgs for a major wreck, car(s) totaled, people hurt. However, I really just go with my feelings and how agitated I am to gage how much Ativan is needed. On rare occasions I have taken 3 mg at once. Like after a seizure.

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
Followers 0

  • Similar Content

    • By mels7
      Hi I'm new here. Don't really know why I'm posting...I just know I'm having a hard time I guess.
      I've been experiencing high anxiety for over a year it started at work, it was a very mentally and physically demanding job working with special needs children). I had mentioned my anxiety to my doctor however, she told me she couldn't prescribe me anything to help me with work stress because "everyone has work stress". I now know the stress of that came home with me but I honestly didn't recognize or realize that at the time.
      Early this year I discovered that my husband (together for a total of 10 years), had been seeing someone behind my back for nearly a year. He blamed my anxiety/depression/work situation and stress for it even though he never once talked about anything being wrong. I've carried the weight and blame for the ending of a marriage I never thought would fall apart. 
      Within 3 months of our separation, my stepdad committed suicide in the same way my dad did 10 years prior. I had my mom come live with me in the house (my husband was staying elsewhere). Less than two weeks after that, mom fell down stairs in the house, resulting in a 3 week hospital stay and a traumatic head/brain injury. During her hospital stay, my husband started doing things to purposely affect me mentally and emotionally. Silly things like watching for when I left to go to the hospital so he could cut the power to the garage and all outside lights as well as telling me my mother could not stay in "his house". He also went so far as to come over with a friend at a time he knew I would be asleep, and just start video taping me after I was terrified that someone was randomly in the house but of course the video stopped before he punched me in the face (no mark so police couldn't do anything).
      I ended up leaving, but couldn't get all of my belongings before he found out and changed the locks on me.
      Anyway, I ended up applying for university in September because I can not afford to live on my own with a grade 12 education. I quit my terrible job and started taking courses but have since been denied student aid. I'm now struggling in the courses, it's overwhelming to be in school after so long. I know that I can't do this. I'm not saying that because of the depression, I just know deep down that I can not do this. I looked at jobs today and there is nothing that will pay the bills.
      I'm so overwhelmed with the events in my life this year, on top of not being able to do these courses, pay for the courses and pay the bills. I feel like I'm drowning. I feel like I fail at everything I wan/ttry to do. I literally feel like the weight of the world is right there on my shoulders. I can't sleep. Every muscle in my body is tense. I feel like I can't breathe, I can't relax and I have to pretend I don't feel this way because no one can help me in any way that can calm me down.
    • By crazyguy
      Hi all,
      I've done a search but I'm just wondering if there any active users of this who can tell me what they experienced from it when first starting it?   Mine is the "prolonged release" 150mg version.  
      I've tried the usual SSRIs, SNRIs, Tricyclics, Remeron, etc.   I've been med free for some time now but struggling to cope so Wellbutrin is my next stop...   it is actually an off-label use in my country but I understand it is one of the more commonly used medications for depression other countries. 
      What can I expect?  

    • By grape.guice
      Too in your head to be voices, too loud to be normal thoughts? MAybe i'm talking about different  things here... Do you know what I'm saying if I say thoughts that won't stop talking? Not always a bad thing, but I'm very unresponsive to outside stimulation when I'm like this. It's llike all this information just goes into your mind like BAAM BAM usually accompanied by visuals in the brain (not usually literally visual) just being  supper "absorbed" idk is that the right word? sometimes its random "voices", "loud thoughts" NOT auditory. saying something just plain random.ex "Jerome, I kow you aint been at the grocery store!" or. .. "that's why old ladies don't buy eachhothers facewash" etc... maybe I'm all over the place here maybe I'm looking for some direction. ALso idk I this is EVEN RELATED but hearing the wrong the wrong words out of people's mouths. Like, they say "something" nd I hear "what a fuckin bitch" or I hear "that  was in ur head" and I say "wtf did u just say?!" and they sa y "something"..................... one more thing is that I SOMETIMES INVOLUNTARILY repeat the same phrase over n over(in my head or outloud) . why. if u have ny insight into one or more of these things I woud like to hear about it.. thnx for reading ttyl
    • By Lollipop4444
      Hi I have just joined here out of desperation. It's a long story but feeling as if I can't carry on at the moment. 
      I had severe post natal anxiety, insomnia and depression 10 days after giving birth 4 years ago.
      was put on mirtazapine 45mg which got me back to myself for a year. 
      I tried to go on contraceptive pills microgynon and loestrin both of which sent me spiralling back into the worst depression. 
      Stopped these and couldn't really get over the hormone problems so added venlafaxine 37.5mg to mirtazapine which worked great for a year. 
      Since December 2015 I have had to increase my venlafaxine 5 times so now I'm on the top dosage of both venlafaxine and mirtazapine.
      My relapses always happen 10 days before my period and I get so bad I can't even function and have suicidal thoughts so I have to increase my tablets. 
      I am 4 days in to my last increase and 5 days before my period and I just can't cope. My doctor has given me a prescription for a progesterone only mini pill, he has said to take this after my period so middle of next month when I'm feeling better but I am PETRIFIED that it will make me even worse and I can't increase my anti depressants. I honestly feel if this gets any worse I will have to hospitalise myself as I am so tired of fighting this awful thing and it never gets better. 
      I have cervical erosion since the birth of my daughter and had this frozen two months ago and since this my last two periods have been hell and I feel as if I'm having a breakdown. My GP says this procedure wouldn't have affected my hormone levels.
      I also take supplements Agnus castus, vitamin B6, magnesium, calcium, vitamin d, evening primrose oil, vitamin b complex food supplement and exercise when I am feeling well. 
      I just don't know what to do anymore should I take this contraceptive pill? If anyone has any experience or advice please please contact me I am desperate. 
      Thank you  
    • By fix
      I have a theory about anxiety and I wanted to see if anyone else has a similar experience. Sometimes when I'm hypo/manic, I feel very similar to anxiety except it's positive: I feel on edge but like exciting things are going to happen, I'm fidgety, my body feels like a coiled spring ready to go into action. So my theory is that a part of my bipolar is sometimes experiencing an excess of nervous energy (for lack of a better term) and if it comes while I'm in a low mood that's anxiety and if it comes in a high mood there isn't really a separate word for it but it is a distinct feeling. Does this sound familiar to anyone else?